Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 188, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 19, 2005, 7:31 PM EST for Bartholomew County, Decatur County, Indiana. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2005, 7:31 PM EST (00:31 UTC)
- Expired
- Sep 19, 2005, 8:15 PM EST
- In force
- 44 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Bartholomew County, IN, Decatur County, IN
The radar
The Indianapolis radar (KIND), 65 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 7:40 PM EST | TSTM WND DMG | 2 S Taylorsville, IN | SEVERAL TREES DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -332 J/kg
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 200031
SVRIND
INC005-031-200115-
/O.NEW.KIND.SV.W.0188.050920T0031Z-050920T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
731 PM EST MON SEP 19 2005
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARTHOLOMEW COUNTY IN CENTRAL INDIANA
THIS INCLUDES THE CITY OF COLUMBUS
DECATUR COUNTY IN CENTRAL INDIANA
* UNTIL 815 PM EST
* AT 728 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 15 MILES NORTH OF GREENSBURG TO TAYLORSVILLE...
OR ALONG A LINE EXTENDING FROM 17 MILES EAST OF SHELBYVILLE TO 8
MILES NORTHWEST OF COLUMBUS...AND MOVING SOUTHEAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HARTSVILLE AROUND 745 PM EST
NEWPOINT AROUND 755 PM EST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3930 8608 3907 8607 3926 8532 3944 8531
3944 8562 3934 8562
$$
SALLY2 follow-up statements
000
WWUS53 KIND 200050
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
750 PM EST MON SEP 19 2005
INC005-031-200115-
/O.CON.KIND.SV.W.0188.000000T0000Z-050920T0115Z/
BARTHOLOMEW-DECATUR-
750 PM EST MON SEP 19 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EST
FOR BARTHOLOMEW AND DECATUR COUNTIES...
AT 746 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES NORTH OF NEWPOINT TO 7 MILES
SOUTHEAST OF COLUMBUS...OR ALONG A LINE EXTENDING FROM 25 MILES EAST
OF SHELBYVILLE TO 7 MILES SOUTHEAST OF COLUMBUS...MOVING SOUTHEAST AT
45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
NEWPOINT AROUND 755 PM EST
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST
MONDAY EVENING FOR NORTHWESTERN INDIANA.
LAT...LON 3930 8608 3907 8607 3926 8532 3944 8531
3944 8562 3934 8562
$$
SALLY000
WWUS53 KIND 200107
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
806 PM EST MON SEP 19 2005
INC005-031-200115-
/O.CON.KIND.SV.W.0188.000000T0000Z-050920T0115Z/
BARTHOLOMEW-DECATUR-
806 PM EST MON SEP 19 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EST
FOR BARTHOLOMEW AND DECATUR COUNTIES...
AT 803 PM EST...A LINE OF SEVERE THUNDERSTORMS WERE LOCATED 5 MILES
SOUTHEAST OF A COLUMBUS TO GREENSBURG LINE. THE STORMS WERE
MOVING SOUTHEAST AT 45 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST
MONDAY EVENING FOR NORTHWESTERN INDIANA.
LAT...LON 3930 8608 3907 8607 3926 8532 3944 8531
3944 8562 3934 8562
$$
DRTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:00 PM EST, 4 hours 31 minutes earlier.
Area forecast discussion, Sep 19, 3:00 PM EST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 PM EST MON SEP 19 2005 .DISCUSSION...FORECAST FOCUS WILL BE ON TIMING OF THUNDERSTORMS THIS EVENING. MODELS ARE VERY SIMILAR WITH TIMING FROPA AND UPPER FEATURES SO WILL USE A BLEND. AT 18Z ILX SOUNDING ALONG WITH ACARS DATA CONFIRMS THE PRESENCE OF A 700-750MB CAP. THIS IS EVIDENT IN THE LACK OF CU FORMING. SUNNY SKIES AND SOME PRE-FRONTAL COMPRESSION HAVE CONSPIRED TO RAISE TEMPERATURES INTO THE MID AND UPPER 80S IN MOST OF CENTRAL INDIANA WITH OUR SOUTHERN AREA INTO THE LOW 90S. CHALLENGE IS WHEN SAID CAP WILL ERODE OR BE BROKEN. AT THIS TIME MOST THINGS POINT TO IT BEING BROKEN AS OPPOSED TO ERODING. WITH SUNSET IN ABOUT 3 HOURS ITS POSSIBLE THAT SOME EROSION COULD OCCUR BUT WITH SUCH STRONG WARM ADVECTION ONGOING THAT WILL BE NEGATED. THE NEXT POSSIBILITY WILL BE ALONG THE FRONT AS THUNDERSTORMS ARE ALREADY OCCURING IN ILLINOIS. ATMS OVER CENTRAL INDIANA IS VERY UNSTABLE WITH LIS IN THE -6 TO -8 RANGE AND MODIFIED ILX SOUNDING SHOWING CAPES IN THE AREA OF 2000J/KG. MEAN MOTION WILL REMAIN DUE EAST AT FIRST...AT LEAST UNTIL THE FRONT GETS CLOSER. AT 19Z SAID FRONT WAS OVER NORTHERN MO/IL WITH STORMS STRUNG OUT ALONG IT. ALL THAT SAID WILL ADJUST TIMING OF TSRA IN GRIDS TO COINCIDE MORE WITH WHATS CURRENTLY GOING ON WITH THE TSRA CLUSTER IN NORTHERN ILLINOIS AND FROPA. DAMAGING WIND AND HAIL WILL BE THE MAIN THREAT. AFTER TONIGHT THERE WILL BE A PERIOD OF QUIET WEATHER BEFORE ANOTHER CHANCE OF RAIN THIS WEEKEND. MODELS HAVE BEEN UNSETTLED IN TIMING OF THE FRONT ON FRI/SAT SO WILL KEEP CURRENT POPS IN ON FRIDAY AND SEE IF LATER RUNS PROVIDE MORE CONSISTENCY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SALLY
Hazardous weather outlook, Sep 19, 4:29 PM EST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 429 PM EST MON SEP 19 2005 INZ021-028>031-035>049-051>057-060>065-067>072-202130- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 429 PM EST MON SEP 19 2005 ...SEVERE STORMS POSSIBLE INTO THIS EVENING ACROSS CENTRAL INDIANA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: DAMAGING WINDS...LARGE HAIL...FLASH FLOODING...ISOLATED TORNADOES FREQUENT LIGHTNING WILL ALSO OCCUR. AREAS AFFECTED AND TIMING: THE STRONGEST STORMS WILL AFFECT AREAS NORTH OF INTERSTATE 70 FROM LATE THIS AFTERNOON THROUGH MIDNIGHT. AREAS SOUTH OF INTERSTATE 70 WILL SEE SCATTERED STRONG STORMS THROUGH SUNSET THEN AN INCREASING THREAT FOR SEVERE WEATHER AS THE EVENING PROGRESSES. DISCUSSION: STORMS WILL SPREAD SOUTH AND EAST ACROSS CENTRAL INDIANA AHEAD OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Sep 19, 5:49 PM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
549 PM EST MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG FRANKFORT 40.28N 86.51W
09/19/2005 CLINTON IN TRAINED SPOTTER
TREES DOWN, SOME LARGE
0532 PM TSTM WND DMG 5 NE FRANKFORT 40.33N 86.44W
09/19/2005 CLINTON IN TRAINED SPOTTER
GRAIN SILO BLOWN OVER
&&
CPLocal storm report, Sep 19, 6:25 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
625 PM EST MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 1 SW DELPHI 40.57N 86.68W
09/19/2005 CARROLL IN LAW ENFORCEMENT
LARGE TREE DOWN
0505 PM TSTM WND DMG 9 NE LAFAYETTE 40.50N 86.75W
09/19/2005 TIPPECANOE IN LAW ENFORCEMENT
TREE DOWN AT 900N AND TYLER RD
&&
CPLocal storm report, Sep 19, 6:46 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
646 PM EST MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND GST BROWNSBURG 39.84N 86.39W
09/19/2005 55 MPH HENDRICKS IN NWS EMPLOYEE
&&
CPLocal storm report, Sep 19, 6:56 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
656 PM EST MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND GST 7 SW INDIANAPOLIS 39.70N 86.24W
09/19/2005 60 MPH MARION IN ASOS
&&
CPLocal storm report, Sep 19, 7:06 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
706 PM EST MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 7 NE INDIANAPOLIS 39.85N 86.05W
09/19/2005 50 MPH MARION IN AMATEUR RADIO
&&
CPSpecial weather statement, Sep 19, 7:30 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 730 PM EST MON SEP 19 2005 INZ021-028>031-035>044-200400- BOONE-CARROLL-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HOWARD-MADISON- MONTGOMERY-PARKE-RANDOLPH-TIPPECANOE-TIPTON-VERMILLION-WARREN- 730 PM EST MON SEP 19 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 801 REMAINS VALID UNTIL 11 PM EST FOR THE FOLLOWING AREA... IN INDIANA THIS WATCH INCLUDES 15 COUNTIES IN CENTRAL INDIANA BOONE... CLINTON... HAMILTON... HOWARD... MADISON... TIPTON... IN EAST CENTRAL INDIANA DELAWARE... RANDOLPH... IN NORTH CENTRAL INDIANA CARROLL... IN WEST CENTRAL INDIANA FOUNTAIN... MONTGOMERY... PARKE... TIPPECANOE... VERMILLION... WARREN... THIS INCLUDES THE CITIES OF...ANDERSON...CRAWFORDSVILLE... FRANKFORT...KOKOMO...LAFAYETTE AND MUNCIE.
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 7:27 PM EST | Severe Thunderstorm Warning | IND | Henry, Rush | 33 min |
| Sep 19, 7:41 PM EST | Severe Thunderstorm Warning | IND | Randolph | 34 min |
| Sep 19, 10:31 PM EST | Severe Thunderstorm Warning | IND | Knox | 29 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.